Determinacy in Infinite Horizon Exchange Economies
AbstractInfinite horizon economies and other models which naturally require an infinite number of commodities, such as product differentiation models and financial markets models with an infinite number of states, have become increasingly important for studying a wide array of economic problems. Although the existence and optimality of equilibria in such models have been studied in depth, almost nothing is known about qualitative properties of equilibria such as determinacy in general infinite horizon or infinite-dimensional economies. Moreover, resolving issues such as determinacy is crucial before such models can be used as the basis for any robust comparative statics analysis or for drawing any meaningful policy conclusions, as if equilibria are indeterminate, slight measurement error or variations in initial conditions can result in drastically different equilibria, and hence drastically different conclusions about the effects of changes in parameters or policies. This paper provides a framework for establishing the determinacy of equilibria in general infinite horizon models, establishes a meaningful notion of regular economy for such models, and gives sufficient conditions for regular infinite horizon economies to have a finite number of equilibria, each of which is locally stable with respect to perturbations in exogenous parameters, as well as for regular economies to be generic.
Download InfoIf you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
Bibliographic InfoPaper provided by University of California at Berkeley in its series Economics Working Papers with number 94-233.
Date of creation: 01 Dec 1994
Date of revision:
Contact details of provider:
Postal: University of California at Berkeley, Berkeley, CA USA
Web page: http://www.haas.berkeley.edu/groups/iber/wps/econwp.html
More information through EDIRC
Postal: IBER, F502 Haas Building, University of California, Berkeley CA 94720-1922
You can help add them by filling out this form.
CitEc Project, subscribe to its RSS feed for this item.
- Chichilnisky, Graciela & Zhou, Yuqing, 1998.
"Smooth infinite economies,"
Journal of Mathematical Economics,
Elsevier, vol. 29(1), pages 27-42, January.
- Yves Balasko, 1995.
"Equilibrium Analysis of the Infinite Horizon Model with Smooth Discounted Utility Functions,"
Research Papers by the Institute of Economics and Econometrics, Geneva School of Economics and Management, University of Geneva
95.04, Institut d'Economie et Econométrie, Université de Genève.
- Balasko, Yves, 1997. "Equilibrium analysis of the infinite horizon model with smooth discounted utility functions," Journal of Economic Dynamics and Control, Elsevier, vol. 21(4-5), pages 783-829, May.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Christopher F. Baum).
If references are entirely missing, you can add them using this form.